Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/27688
Title: Lupus anticoagulant in the elderly may be associated with both quinine and quinidine usage.
Austin Authors: Bird, M R;O'Neill, A I;Buchanan, Russell R C ;Ibrahim, K M;Des Parkin, J
Affiliation: Department of Medicine, Austin and Repatriation Medical Centre, Heidelberg, Victoria
Issue Date: Apr-1995
Publication information: Pathology 1995; 27(2): 136-9
Abstract: Thirty-one patients aged over 60 yrs and with lupus anticoagulant (LA) were reviewed for their drug intake. Twenty-three (73%) were taking cinchona alkaloids, 10 (32%) quinine for night cramps, 11 (35%) quinidine for cardiac arrhythmia and 2 (6%) were taking both. These frequencies of drugs usage differed significantly from age and sex matched controls (p < 0.001). Five patients had features suggestive of the antiphospholipid syndrome. Repeat testing showed persistent LA activity in all but 2 of 5 patients in whom the relevant drug had been ceased. This is the first description of a possible causal association between LA and quinine therapy.
URI: https://ahro.austin.org.au/austinjspui/handle/1/27688
DOI: 10.1080/00313029500169742
Journal: Pathology
PubMed URL: 7567140
ISSN: 0031-3025
Type: Journal Article
Appears in Collections:Journal articles

Show full item record

Page view(s)

24
checked on Apr 12, 2024

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.